MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXAL085901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of an abdominal aortic aneurysm.A gore® viabahn® vbx balloon expandable endoprosthesis was being utilized in one of the iliac arteries.The device was loaded onto a.035" wire and passed through an 8fr.Sheath, however this maneuver required high force.The device was deployed in the desired location, but when the delivery system was being removed, the delivery catheter became separated from the hub, while in the sheath, inside the body.All of the delivery system components were successfully removed from the patient, with no injury.The patient did well following the procedure.
 
Additional Manufacturer Narrative
Results code 2: 213: the engineering evaluation stated the following: the device was identified as an 8l x 59 x 800 (mm) configuration, which matches the event description.The device was received deployed.Catheter damage was observed 14 cm from the end of the end of the catheter where the hub was connected.The hub and the catheter were received separate.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7852182
Report Number2017233-2018-00544
Device Sequence Number16647377
Product Code NIO
UDI-Device Identifier00733132637836
UDI-Public00733132637836
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Catalogue NumberBXAL085901A
Device Lot Number18110608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR